Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 45, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 24, 2017, 8:48 AM CDT for Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It took effect at May 26, 2017, 5:00 AM CDT. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- May 24, 2017, 8:48 AM CDT (13:48 UTC)
- In effect from
- May 26, 2017, 5:00 AM CDT
- Expired
- May 28, 2017, 4:04 AM CDT
- In force
- 47 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
The river
Written for the forecast point Pearl River near Pearl River (PERL1).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
296 WGUS44 KLIX 241348 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 848 AM CDT Wed May 24 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Louisiana... Mississippi... Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-MSC045-109-251948- /O.NEW.KLIX.FL.W.0045.170527T0600Z-170527T1800Z/ /PERL1.1.ER.170527T0600Z.170527T0600Z.170527T1200Z.NO/ 848 AM CDT Wed May 24 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Pearl River Near Pearl River. * from late Friday night to Saturday afternoon. * At 8:00 AM Wednesday the stage was 11.1 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river is expected to rise to near flood stage early Saturday morning. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$ 24/RR
9 follow-up statements
172 WGUS84 KLIX 250120 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 820 PM CDT Wed May 24 2017 ...The flood warning continues for the following rivers in Louisiana...Mississippi... The Pearl River Near Bogalusa affecting St. Tammany...Washington... Hancock and Pearl River Counties/Parishes The Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-117-MSC045-109-260720- /O.CON.KLIX.FL.W.0044.000000T0000Z-000000T0000Z/ /BXAL1.1.ER.000000T0000Z.170527T0600Z.000000T0000Z.NO/ 820 PM CDT Wed May 24 2017 The Flood Warning continues for The Pearl River Near Bogalusa. * until further notice. * At 7:00 PM Wednesday the stage was 18.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast...The river is expected to continue rising until cresting at around 19.0 feet by early Saturday morning. * Impact...At 18.5 feet...Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. * Impact...At 17.0 feet...Woodlands and crop acreage along the river will be flooded. * Impact...At 16.0 feet...Woodlands along the river and wildlife management property will be flooded && LAT...LON 3100 8969 3100 8979 3067 8990 3067 8976 $$ LAC103-MSC045-109-260720- /O.CON.KLIX.FL.W.0045.170527T0600Z-170527T1800Z/ /PERL1.1.ER.170527T0600Z.170527T0600Z.170527T1200Z.NO/ 820 PM CDT Wed May 24 2017 The Flood Warning continues for The Pearl River Near Pearl River. * from late Friday night to Saturday afternoon. * At 7:00 PM Wednesday the stage was 11.8 feet. * Flood stage is 14.0 feet. * Forecast...The river is expected to continue rising until cresting at or near flood stage early by Saturday morning. The river is expected to fall below flood stage by Saturday afternoon. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$
857 WGUS84 KLIX 251555 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1055 AM CDT Thu May 25 2017 ...The flood warning continues for the following rivers in Louisiana...Mississippi... Pearl River Near Bogalusa affecting St. Tammany...Washington... Hancock and Pearl River Counties/Parishes Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-117-MSC045-109-262155- /O.EXT.KLIX.FL.W.0044.000000T0000Z-170530T1200Z/ /BXAL1.1.ER.000000T0000Z.170527T1200Z.170530T0600Z.NO/ 1055 AM CDT Thu May 25 2017 The Flood Warning continues for The Pearl River Near Bogalusa. * until Tuesday morning. * At 10:00 AM Thursday the stage was 18.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast...The river will continue rising to near 19.0 feet by Saturday early afternoon. The river will fall below flood stage early Tuesday morning. * Impact...At 18.5 feet...Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. * Impact...At 17.0 feet...Woodlands and crop acreage along the river will be flooded. * Impact...At 16.0 feet...Woodlands along the river and wildlife management property will be flooded && LAT...LON 3100 8969 3100 8979 3067 8990 3067 8976 $$ LAC103-MSC045-109-262155- /O.EXT.KLIX.FL.W.0045.170526T1000Z-170528T1800Z/ /PERL1.1.ER.170526T1000Z.170527T0000Z.170528T1200Z.NO/ 1055 AM CDT Thu May 25 2017 ...Flood Warning extended until Sunday afternoon...The Flood Warning continues for The Pearl River Near Pearl River. * from late tonight to Sunday afternoon. * At 10:00 AM Thursday the stage was 12.8 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 14.5 feet by early Saturday morning.The river will fall below flood stage by Sunday morning. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$
002 WGUS84 KLIX 260105 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 805 PM CDT Thu May 25 2017 ...The flood warning continues for the following rivers in Louisiana...Mississippi... Pearl River Near Bogalusa affecting St. Tammany...Washington... Hancock and Pearl River Counties/Parishes Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-117-MSC045-109-270705- /O.CON.KLIX.FL.W.0044.000000T0000Z-170530T1200Z/ /BXAL1.1.ER.000000T0000Z.170527T1200Z.170530T0600Z.NO/ 805 PM CDT Thu May 25 2017 The Flood Warning continues for The Pearl River Near Bogalusa. * until Tuesday morning. * At 7:00 PM Thursday the stage was 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast...The river will continue rising to near 19.0 feet by Saturday morning. The river will fall below flood stage early Tuesday morning May 30. * Impact...At 18.5 feet...Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. * Impact...At 17.0 feet...Woodlands and crop acreage along the river will be flooded. * Impact...At 16.0 feet...Woodlands along the river and wildlife management property will be flooded && LAT...LON 3100 8969 3100 8979 3067 8990 3067 8976 $$ LAC103-MSC045-109-270705- /O.CON.KLIX.FL.W.0045.170526T1000Z-170528T1800Z/ /PERL1.1.ER.170526T1000Z.170527T0000Z.170528T1200Z.NO/ 805 PM CDT Thu May 25 2017 The Flood Warning continues for The Pearl River Near Pearl River. * from late tonight to Sunday afternoon. * At 7:00 PM Thursday the stage was 13.4 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 14.5 feet by tomorrow evening. The river will fall below flood stage by Sunday morning May 28. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$
047 WGUS84 KLIX 261403 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 903 AM CDT Fri May 26 2017 ...The flood warning continues for the following rivers in Louisiana...Mississippi... The Pearl River Near Bogalusa affecting St. Tammany...Washington... Hancock and Pearl River Counties/Parishes The Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-117-MSC045-109-272003- /O.CON.KLIX.FL.W.0044.000000T0000Z-170530T1200Z/ /BXAL1.1.ER.170526T1503Z.170527T1200Z.170530T0600Z.NO/ 903 AM CDT Fri May 26 2017 The Flood Warning continues for The Pearl River Near Bogalusa. * until Tuesday morning. * At 8:00 AM Friday the stage was 17.6 feet. * Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast...The river is expected to rise above flood stage by late this morning and then continue to rise until cresting at around 19.0 feet by tomorrow morning. The river is expected to fall below flood stage by early Tuesday morning. * Impact...At 18.5 feet...Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. * Impact...At 17.0 feet...Woodlands and crop acreage along the river will be flooded. * Impact...At 16.0 feet...Woodlands along the river and wildlife management property will be flooded && LAT...LON 3100 8969 3100 8979 3067 8990 3067 8976 $$ LAC103-MSC045-109-272003- /O.CON.KLIX.FL.W.0045.000000T0000Z-170528T1800Z/ /PERL1.1.ER.170526T1015Z.170527T0000Z.170528T1200Z.NO/ 903 AM CDT Fri May 26 2017 The Flood Warning continues for The Pearl River Near Pearl River. * until Sunday afternoon. * At 8:00 AM Friday the stage was 14.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river is expected to continue rising until cresting at around 14.5 feet by around 7 PM this evening. The river is expected to fall below flood stage Sunday morning. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$
200 WGUS84 KLIX 261432 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 932 AM CDT Fri May 26 2017 ...The flood warning continues for the following rivers in Louisiana...Mississippi... The Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-MSC045-109-272032- /O.EXT.KLIX.FL.W.0045.000000T0000Z-170528T0900Z/ /PERL1.1.ER.170526T1015Z.170527T0600Z.170528T0300Z.NO/ 932 AM CDT Fri May 26 2017 The Flood Warning continues for The Pearl River Near Pearl River. * until late Saturday night. * At 9:00 AM Friday the stage was 14.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river is expected to continue rising until cresting at or near 14.5 feet by late tonight. The river is expected to fall below flood stage by late Saturday night. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$
981 WGUS84 KLIX 270103 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 803 PM CDT Fri May 26 2017 ...The flood warning continues for the following rivers in Louisiana...Mississippi... Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-MSC045-109-280703- /O.CON.KLIX.FL.W.0045.000000T0000Z-170528T0900Z/ /PERL1.1.ER.170526T1015Z.170526T2345Z.170528T0300Z.NO/ 803 PM CDT Fri May 26 2017 The Flood Warning continues for The Pearl River Near Pearl River. * until late Saturday night. * At 7:00 PM Friday the stage was 14.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast... The river is cresting and will fall below flood stage by early Sunday May 28. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$
105 WGUS84 KLIX 271629 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1129 AM CDT Sat May 27 2017 ...The flood warning continues for the following rivers in Louisiana...Mississippi... Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-MSC045-109-281200- /O.EXT.KLIX.FL.W.0045.000000T0000Z-170528T1200Z/ /PERL1.1.ER.170526T1015Z.170527T1000Z.170528T0600Z.NO/ 1129 AM CDT Sat May 27 2017 ...Flood Warning extended until Sunday morning...The Flood Warning continues for The Pearl River Near Pearl River. * until Sunday morning. * At 11:00 AM Saturday the stage was 14.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to below flood stage early tomorrow morning. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$
884 WGUS84 KLIX 280042 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 742 PM CDT Sat May 27 2017 ...The flood warning continues for the following rivers in Louisiana...Mississippi... Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-MSC045-109-281200- /O.CON.KLIX.FL.W.0045.000000T0000Z-170528T1200Z/ /PERL1.1.ER.170526T1015Z.170527T1000Z.170528T0600Z.NO/ 742 PM CDT Sat May 27 2017 The Flood Warning continues for The Pearl River Near Pearl River. * until Sunday morning. * At 7:00 PM Saturday the stage was 14.1 feet. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to below flood stage early Sunday morning. * Impact...At 14.0 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$
572 WGUS84 KLIX 280904 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 404 AM CDT Sun May 28 2017 ...The flood warning is cancelled for the following rivers in Louisiana...Mississippi... Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC103-MSC045-109-280934- /O.CAN.KLIX.FL.W.0045.000000T0000Z-170528T1200Z/ /PERL1.1.ER.170526T1015Z.170527T1000Z.170528T0300Z.NO/ 404 AM CDT Sun May 28 2017 The Flood Warning is cancelled for The Pearl River Near Pearl River. * At 3:00 AM Sunday the stage was 13.8 feet. * Fell below flood stage at 10:00 PM Saturday. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to 12.9 feet by tomorrow morning. * Impact...At 13.0 feet...The east and west channels of the river will begin to merge. Honey Island Swamp trails will be under water as inundation of the swamp begins. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 24, 4:12 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 24, 4:12 AM CDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
412 AM CDT Wed May 24 2017
.SHORT TERM...
Cold front slowly making its way through the area this morning.
Strong short wave moving out of the base of the upper trough as
well. But strong dry air intrusion from 850mb up is coming in
ahead of the actual cold front. This deep layer is devouring
anything that tries to develop along and ahead of the front. This
case is just the opposite over the gulf this morning where severe
thunderstorms are developing. Once the front moves through, dry
air will gradually move in behind it making for a very nice few
days. Friday will be a transition day as southerly winds begin to
bring back deep moisture ahead of another front that is expected
to start affecting the area over the weekend. Memorial Day may see
some thunderstorm activity, but there may be a few windows of
opportunity for outdoor activities honoring our fallen veterans.
.LONG TERM...
The cold front stalls along the coast through what looks to be a
good part of next week. Activity along the boundary may also
become a diurnal hit and miss each day. A few upper disturbances
may also move along the stalled trough interface to produce some
overnight thunderstorms one or two nights as well. Resolving this
may come on a daily basis.
&&
.AVIATION...
BKN015-030 ceilings with some -shra will move through this
morning. There is the possibility of a TSRA for south shore
terminals but chances are not high enough to set for any one site.
Once the cold front moves through later this morning, skies will
begin to clear and VFR conditions should remain through the
remainder of the taf period.
&&
.MARINE...
A cold front will move thorugh this morning causing winds to
rapidly increase from the NW up to 25kt. Small craft advisories
have been continued for this through this evening. Winds should
start to lay late tonight and become light westerly by Thursday
morning. A steady southerly fetch is expected to begin Thursday
night and remain into next week.
&&
DECISION SUPPORT...
DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring Mississippi River flooding.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 52 83 62 / 10 0 0 0
BTR 77 55 84 64 / 10 0 0 0
ASD 79 56 84 67 / 10 0 0 0
MSY 79 60 84 68 / 10 0 0 0
GPT 80 59 84 70 / 20 0 0 0
PQL 79 55 83 65 / 30 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ550-552-
570-572.
Small Craft Advisory until 1 AM CDT Thursday for GMZ532-536-538-
555-557-575-577.
MS...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ552-570-
572.
Small Craft Advisory until 1 AM CDT Thursday for GMZ536-538-555-
557-575-577.
&&Hazardous weather outlook, May 24, 5:04 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 504 AM CDT Wed May 24 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-242215- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 504 AM CDT Wed May 24 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Small craft advisories will remain posted through tonight for most coastal waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The risk of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:24 PM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 61 hr |
| May 24, 2:52 AM CDT | Special Marine Warning | LIX | 83 min |
Nearby
River Flood Warnings in Mississippi, 2017River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.